MAUDE Adverse Event Report: PROVIDENCE MEDICAL TECHNOLOGY CAVIX CERVICAL CAGE-B; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

PROVIDENCE MEDICAL TECHNOLOGY CAVIX CERVICAL CAGE-B; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number PD-32-200
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Inadequate Pain Relief (2388); Neck Pain (2433)
Date of Event 02/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event did not result in a death or life-threatening injury.There was no device malfunction reported with the devices.Patient is ex-football player, with history of previous injuries, including broken jaw and lower back injury, resulting in a fracture at l2.Patient reported experiencing a "traumatic event" approximately 6 months post procedure, when he turned his neck abruptly, heard a "cracking noise" and experienced more severe pain.Physician noted a bicycle accident in medical records for the 2 months follow up visit, patient denies this occurred.In (b)(6) 2017, patient sought 2nd opinions from 3 additional physicians, who all noted that there were fractures and that 3 of 4 cages migrated.Patient reports that these 3 physicians recommended a revision procedure but declined to operate.Original surgeon offered a revision procedure, patient declined.The event is being reported because to date, the patient reports symptoms remain unresolved, and another surgery to address his symptoms was recommended by his surgeon.
 
Event or Problem Description
On (b)(6) 2019 patient contacted pmt and reported that on (b)(6) 2017, he underwent a posterior fusion procedure at c3-c4, and c4-c5 levels, with pmt cages.He also reported a possible traumatic incident post procedure as well as fractures at c2, c5 and c6, as well as and 3 cage migrations.Currently, almost two years post procedure, patient reports pain, both in the arm and neck, incontinence, arm numbness and tingling, difficulty to move his right hand and tendency to lose consciousness upon abrupt neck turning.
 
Event or Problem Description
This supplemental report is being submitted to provide additional information received through a voluntary report submitted directly by the patient.The voluntary report contained the patient's experience with the device.This information has been reviewed and this supplemental report is being filed to ensure the fda has the most complete and accurate record of the event.No changes to the initial conclusions regarding device involvement have been made based on this voluntary report.
 
Additional Manufacturer Narrative
An mdr was submitted for this report on february 13, 2019, report number 3009394448-2019-00001.This is a supplemental report based on a voluntary report submitted to the fda: mw5171222.

Brand Name
CAVIX CERVICAL CAGE-B
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
PROVIDENCE MEDICAL TECHNOLOGY
3875 hopyard dr. suite 300
pleasanton CA 94588
Manufacturer (Section G)
PROVIDENCE MEDICAL TECHNOLOGY, INC.
3875 hopyard rd. suite 300
pleasanton CA 94588
Manufacturer Contact
janie mandrusov
3875 hopyard dr. suite 300
pleasanton, CA 94588
4153013128
MDR Report Key8338075
Report Number3009394448-2019-00001
Device Sequence Number19079231
Product Code ODP
UDI-Device Identifier10852776006000
UDI-Public(01)10852776006000(17)190124(10)1005283
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122801
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date01/24/2019
Device Model NumberPD-32-200
Device Catalogue NumberPD-32-200
Device Lot Number1005283
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale